Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 14, NWS Charleston, SC

March 27, 2011Beaufort County, Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2011, 2:58 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 62 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2011, 2:58 PM EDT (18:58 UTC)
Expired
Mar 27, 2011, 4:00 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 3:20 PM EDTHAIL 1Hardeeville, SC
Mar 27, 3:20 PM EDTHAIL 1.56 Wnw Bluffton, SC
Mar 27, 3:25 PM EDTHAIL 1.753 S Jasper, SCQUARTER TO GOLF BALL SIZE HAIL REPORTED.
Mar 27, 3:25 PM EDTHAIL 1.75Pritchardville, SCCAR HOOD DENTED BY HAIL.
Mar 27, 3:30 PM EDTHAIL 13 Se Jasper, SC
Mar 27, 3:31 PM EDTHAIL 13 Ssw Jasper, SC
Mar 27, 3:31 PM EDTHAIL 1.75Bluffton, SC
Mar 27, 3:35 PM EDTHAIL 1.75Bluffton, SC
Mar 27, 3:36 PM EDTHAIL 1Bluffton, SC
Mar 27, 3:40 PM EDTHAIL 1.75Bluffton, SC
Mar 27, 3:55 PM EDTHAIL 13 Ese Garden City, GA
Mar 27, 4:02 PM EDTHAIL 1Savannah, GA
Mar 27, 4:05 PM EDTHAIL 0.75Savannah, GAPENNY SIZE HAIL ON 49TH ST IN SAVANNAH.
Mar 27, 4:06 PM EDTHAIL 0.88Savannah, GA
Mar 27, 4:07 PM EDTHAIL 22 Nne Wilmington Island, GA
Mar 27, 4:10 PM EDTHAIL 1.75Thunderbolt, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 9:55 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WUUS52 KCHS 271858
SVRCHS
GAC051-SCC013-053-272000-
/O.NEW.KCHS.SV.W.0014.110327T1858Z-110327T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 400 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR PURYSBURGH...MOVING EAST AT 55 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  GOLFBALL SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PURYSBURGH...HARDEEVILLE...SWITZERLAND...GRAHAMVILLE...SUN CITY...
  JASPER...ROSE HILL...CALAWASSIE ISLAND...LEMON ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3223 8116 3233 8113 3249 8122 3248 8083
      3242 8083 3248 8081 3248 8067 3228 8065
      3230 8070 3240 8079 3231 8073 3230 8077
      3227 8075 3227 8064 3221 8066 3204 8090
      3202 8113
TIME...MOT...LOC 1858Z 277DEG 49KT 3232 8114

$$
2 follow-up statements
471 
WWUS52 KCHS 271917
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT SUN MAR 27 2011

GAC051-SCC013-053-272000-
/O.CON.KCHS.SV.W.0014.000000T0000Z-110327T2000Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
317 PM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN JASPER...CENTRAL CHATHAM AND SOUTHWESTERN BEAUFORT
COUNTIES...

AT 313 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE.  THIS STORM WAS
LOCATED NEAR PURYSBURGH...OR ABOUT 13 MILES EAST OF SPRINGFIELD...
MOVING EAST AT 50 MPH.

AT 313 PM EDT...THE PUBLIC REPORTED HAIL UP TO BASEBALL SIZE JUST 
NORTH OF RINCON.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SAVANNAH...THUNDERBOLT...BEAUFORT...BEAUFORT MARINE CORPS AIR
STATION...BELLINGER HILL AREA...BLUFFTON...CALAWASSIE ISLAND...FOLLY
FIELD...GRAHAMVILLE...HARDEEVILLE...HILTON HEAD AIRPORT...HILTON HEAD
ISLAND...JASPER...LEMON ISLAND...OLD HOUSE...PARRIS ISLAND...PORT
ROYAL...PRITCHARDVILLE...PURYSBURGH...RIDGELAND...ROSE HILL...SUN
CITY...SWITZERLAND...TILLMAN AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3223 8116 3233 8113 3249 8122 3248 8083
      3242 8083 3248 8081 3248 8067 3228 8065
      3230 8070 3240 8079 3231 8073 3230 8077
      3227 8075 3227 8064 3221 8066 3204 8090
      3202 8113
TIME...MOT...LOC 1916Z 276DEG 43KT 3231 8106

$$
881 
WWUS52 KCHS 271945
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT SUN MAR 27 2011

GAC051-SCC013-053-272000-
/O.CON.KCHS.SV.W.0014.000000T0000Z-110327T2000Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
345 PM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN JASPER...CENTRAL CHATHAM AND SOUTHWESTERN BEAUFORT
COUNTIES...

AT 340 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES EAST OF
PARRIS ISLAND TO BLUFFTON...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF EDISTO BEACH TO HILTON HEAD ISLAND...MOVING EAST AT 50
MPH.

THERE HAVE BEEN NUMEROUS REPORTS OF HAIL UP TO GOLF BALL SIZE IN AND 
AROUND BLUFFTON.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SAVANNAH...THUNDERBOLT...BELLINGER HILL AREA...BLUFFTON...CALAWASSIE
ISLAND...FOLLY FIELD...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...
LEMON ISLAND...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE...ROSE
HILL...SUN CITY AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3221 8116 3239 8080 3235 8079 3235 8075
      3241 8078 3241 8066 3231 8066 3231 8071
      3235 8074 3231 8073 3231 8077 3227 8075
      3224 8068 3227 8064 3224 8067 3220 8067
      3210 8080 3211 8084 3203 8090 3202 8113
TIME...MOT...LOC 1944Z 276DEG 42KT 3232 8039 3222 8074

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:46 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 27, 1:46 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT SUN MAR 27 2011

.SYNOPSIS...
A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG A
LINGERING FRONT TODAY. THE FRONT IS EXPECTED TO PUSH SOUTH
TONIGHT...AS COLDER HIGH PRESSURE BUILDS TO THE NORTH. HIGH
PRESSURE WILL REMAIN NORTH OF THE AREA EARLY NEXT WEEK...BEFORE
ANOTHER SERIES OF LOW PRESSURE SYSTEMS IMPACT THE REGION DURING THE
MID TO LATE WEEK TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO
BUILD BACK INTO THE AREA NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT STRETCHES FROM CENTRAL GEORGIA EASTWARD THROUGH
SOUTHERN SOUTH CAROLINA THIS MORNING. THE REMNANTS OF A MESOSCALE
CONVECTIVE COMPLEX CONTINUE TO TRACK INTO THE NORTHERN SOUTH
CAROLINA ZONES THIS HOUR...WHILE STRONGER CONVECTION TO THE WEST
IS RAPIDLY TRACKING ALONG THE LINGERING FRONT. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA THROUGH THE
AFTERNOON...AS THE ENVIRONMENT REMAINS CONDUCIVE FOR STRONG TO
SEVERE CONVECTION TODAY.

THE MAIN FOCUS FOR DEVELOPMENT WILL BE THE AFOREMENTIONED
BOUNDARY...WHICH WILL GRADUALLY SLIP SOUTHWARD LATER TODAY AND
INTO TONIGHT. SOUTH OF THE DESCENDING FRONT...CONDITIONS WILL WARM
INTO THE UPPER 70S TO LOWER 80S...WITH DEWPOINTS POTENTIALLY STAYING
IN MID TO UPPER 60S. DECENT INSTABILITY ACROSS SOUTHEAST
GEORGIA...COMBINED WITH DEEP LAYERED SHEAR...SUGGEST ORGANIZED
STRONG THUNDERSTORM DEVELOPMENT IS POSSIBLE. NUMEROUS MESOSCALE
BOUNDARIES AND THE SEABREEZE COULD INTERACT WITH THE SYNOPTIC
SCALE FRONT TO PROVIDE ADDITIONAL CONVERGENCE AND FOCI FOR
CONVECTIVE DEVELOPMENT. AT THIS POINT...THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL. A UNIDIRECTIONAL WIND PROFILE WOULD
SUGGEST A LOWER CHANCE OF TORNADOES...HOWEVER CANNOT RULE OUT AN
ISOLATED TORNADO IF SEVERE THUNDERSTORMS PERSISTENTLY TRACK ALONG
BOUNDARIES.

WILL NEED TO CLOSELY MONITOR THE PLACEMENT AND MOVEMENT OF THE
FRONT THROUGH THE AFTERNOON HOURS...AS MUCH OF THE SENSIBLE
WEATHER IMPACTS WILL BE HIGHLY DEPENDENT ON THIS FEATURE. EXPECT A
SIGNIFICANT TEMPERATURE GRADIENT ON EITHER SIDE OF THE
FRONT...WITH INLAND SOUTH CAROLINA ZONES STRUGGLING TO GET OUT OF
THE 60 DEGREE RANGE THIS AFTERNOON AND FAR SOUTHEAST GEORGIA
COUNTIES RISING TO NEAR 80 DEGREES. IN ADDITION...CLOUD COVER
TRENDS WILL ALSO NEED TO BE MONITORED...AS THICKENING SKY COVER
COULD SLOW WARMING AND DESTABILIZATION.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
THE WEDGE FRONT WILL SAG SOUTH TONIGHT...WITH THE NAM MOST
AGGRESSIVE AND COLDEST IN ITS WAKE. CONVECTION MAY STILL BE
ROBUST IN THE EARLY EVENING IN PARTS OF SE GEORGIA...THEN LIGHTER
SCATTERED RAINS ARE POSSIBLE LATE. SHALLOW COLD AIR ADVECTION
LOOKS IMPRESSIVE AND VERY LITTLE CHANGE TO PREVIOUS TEMPERATURE
TRENDS AND NUMBERS.

MODEL SOLUTIONS ARE IN LESS THAN DESIRABLE AGREEMENT THROUGH THE
SHORT TERM PERIODS THIS MORNING...LEADING TO LOWER THAN NORMAL
FORECAST CONFIDENCE. A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO
REMAIN OVER THE REGION MONDAY AND MONDAY NIGHT AS HIGH PRESSURE
BUILDS NORTH OF THE AREA. WILL NEED TO KEEP CHANCE POPS GOING ACROSS
THE FORECAST AREA THROUGH THE DAY MONDAY AS DEEP MOISTURE WILL BE
SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH
PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN
PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING
THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE
DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE.

THE HIGH PRESSURE WEDGE SHOULD SLOWLY BREAK DOWN/ERODE ON
TUESDAY...WITH A STORM SYSTEM THEN APPROACHING FROM THE WEST TUESDAY
NIGHT AND WEDNESDAY. WILL KEEP THE FORECAST RAIN FREE ON
TUESDAY...THEN CARRY CHANCE POPS TUESDAY NIGHT AND WEDNESDAY AS DEEP
MOISTURE AND STRONGER FORCING FOR ASCENT OVERSPREAD THE AREA ONCE
AGAIN.

AS FOR TEMPERATURES...EXPECT QUITE A RANGE IN TEMPERATURES ACROSS
THE AREA ON MONDAY WITH HIGHS RANGING FROM AROUND 50 TO THE LOWER
50S ACROSS NORTHERN ZONES...TO THE UPPER 60S TO AROUND 70 ALONG THE
ALTAMAHA. LOWS MONDAY NIGHT WILL BOTTOM OUT AROUND 40 TO THE LOWER
40S INLAND...AND IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST.
HIGHS TUESDAY WILL BE QUITE TRICKY TO PIN DOWN AND WILL BE HIGHLY
DEPENDENT ON HOW QUICKLY THE WEDGE OF HIGH PRESSURE IS ABLE TO BREAK
DOWN. FOR NOW WILL KEEP HIGHS GENERALLY IN THE UPPER 60S AREA WIDE.
LOWS TUESDAY NIGHT SHOULD BOTTOM OUT IN THE 40S MOST LOCALES...WITH
HIGHS WEDNESDAY REBOUNDING INTO THE LOWER AND MIDDLE 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST
DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED
PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE
SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA
WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE
UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH
PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY
EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO
THROUGHOUT THE EXTENDED PERIODS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
KCHS...IFR CIGS WILL CONTINUE THROUGH THE FIRST 24 HOUR TAF
PERIOD AS A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION BEHIND A
SOUTHWARD MOVING FRONT. WINDS WILL GENERALLY REMAIN NORTH
NORTHEAST AT OR BELOW 10 KNOTS. LIGHT SHOWERS WILL ALSO OCCUR THIS
AFTERNOON AND LOWER VSBYS TO MVFR CONDITIONS THROUGH 14Z MONDAY.
CONDITIONS WILL SLOWLY IMPROVE FROM LIFR TO IFR LATE MONDAY
MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON.

KSAV...WEST WINDS WILL GUST BETWEEN 15 TO 20 KNOTS BEFORE SHOWERS
ENTER THE REGION AND MVFR CIGS ENCOMPASS THE AREA. WEST WIND GUSTS
WILL THEN BE CONFINED TO AFTERNOON THUNDERSTORMS BETWEEN 19Z AND
23Z. IFR CONDITIONS WILL BE POSSIBLE DURING HEAVIER THUNDERSTORM
ACTIVITY...BUT HAVE NOT BEEN INTRODUCED IN THE TAF DURING 19Z
THROUGH 23Z. IFR CIGS WILL PREVAIL BY 00Z AS FROPA OCCURS AND A
WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION. LIFR CIGS ARE ALSO
POSSIBLE OVERNIGHT. WEST WINDS WILL BECOME NORTH/NORTHEAST BY 00Z
AND REMAIN AT OR BELOW 10 KNOTS THROUGH THE REMAINING 24 HOUR TAF.
CONDITIONS WILL GRADUALLY IMPROVE FROM LIFR TO IFR LATE MONDAY
MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH
MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY
NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH
THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY.

&&

.MARINE...
A LINGERING FRONT WILL BISECT THE SOUTH CAROLINA WATERS
TODAY...WITH WINDS HEAVILY DEPENDENT ON THE LOCATION AND
PROGRESSION OF THIS FEATURE. WINDS WILL SHIFT NORTH TO NORTHEAST
OFF CHARLESTON COUNTY FIRST...WHILE SOUTHWEST FLOW IS MORE
PERSISTENT CLOSER TO THE SAVANNAH RIVER ENTRANCE. SOUTHWEST TO
WEST WINDS SHOULD PERSIST ALL DAY TO THE SOUTH OF SAVANNAH...AROUND
GRAYS REEF. THE COLD FRONT COULD SUPPORT SOME SMALL CRAFT ADVISORY
CONDITIONS ALONG THE SOUTH CAROLINA COAST TONIGHT IF A FEW OF THE
MODEL PINCHING TRENDS ARE CORRECT. CONFIDENCE REMAINS LOW DUE TO
FAIRLY SIGNIFICANT MODEL DISCREPANCIES. NORTHEAST WINDS SHOULD REACH
THE ALTAMAHA RIVER REGION AFTER MIDNIGHT TONIGHT...WITH LATE NIGHT
SURGES TO AT LEAST 15 KT. ELSEWHERE TONIGHT...CLOSE TO 20 KT IS
LIKELY WITH SEAS BUILDING TO 3 TO 5 FT...HIGHER WELL OFFSHORE.

HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH
TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE
AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD
BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL
LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE
OUTER GEORGIA WATERS MONDAY AND CONTINUING THROUGH TUESDAY NIGHT.
ACROSS THE NEARSHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY
LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO
REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH FRIDAY FOR ALL
WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 27, 2:49 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT SUN MAR 27 2011

AMZ374-281000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
249 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER...THUNDERSTORMS ARE EXPECTED TO MOVE EAST ALONG
AND TO THE SOUTH OF A COLD FRONT. A FEW OF THE STORMS COULD BECOME
SEVERE THIS EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS
ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

AMZ352-354-GAZ087-088-099>101-114>119-137>141-SCZ047-048-051-281000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-COASTAL JASPER-
249 PM EDT SUN MAR 27 2011

...SEVERE THUNDERSTORM WATCH 68 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.

AMZ330-350-SCZ040-042>045-049-050-052-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY-
249 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NECESSARY.

In the hours before

Local storm report, Mar 27, 2:33 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             2 NNW PULASKI           32.42N  81.98W
03/27/2011  M1.00 INCH       CANDLER            GA   911 CALL CENTER

            DISPATCH CENTER RELAYED REPORT OF QUARTER SIZE HAIL.

&&

EVENT NUMBER CHS1100188

JRL
Local storm report, Mar 27, 2:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             BROOKLET                32.38N  81.66W
03/27/2011  M1.00 INCH       BULLOCH            GA   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL COVERING THE GROUND.

&&

EVENT NUMBER CHS1100190

JRL
Local storm report, Mar 27, 2:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             2 WNW GUYTON            32.35N  81.43W
03/27/2011  E1.00 INCH       EFFINGHAM          GA   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL REPORTED.

&&

EVENT NUMBER CHS1100192

JHP
Local storm report, Mar 27, 2:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             COBBTOWN                32.28N  82.14W
03/27/2011  M1.50 INCH       TATTNALL           GA   TRAINED SPOTTER

            SPOTTER CALLED BACK WITH LARGER HAIL NOW FALLING AT HIS
            HOUSE.

&&

EVENT NUMBER CHS1100191

JRL
Local storm report, Mar 27, 2:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             1 ENE GUYTON            32.34N  81.37W
03/27/2011  E1.00 INCH       EFFINGHAM          GA   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

&&

EVENT NUMBER CHS1100195

JHP
Local storm report, Mar 27, 2:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             SPRINGFIELD             32.37N  81.38W
03/27/2011  M0.88 INCH       EFFINGHAM          GA   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL COVERING THE GROUND.

&&

EVENT NUMBER CHS1100193

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:14 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper61 min
Mar 26, 9:22 PM EDTSpecial Weather StatementCHSBeaufort38 min
Mar 27, 9:20 AM EDTSpecial Weather StatementCHSBerkeley40 min
Mar 27, 9:29 AM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester48 min
Mar 27, 10:09 AM EDTSpecial Weather StatementCHSBerkeley66 min
Mar 27, 12:52 PM EDTSpecial Weather StatementCHSJasper53 min
Mar 27, 12:57 PM EDTSevere Thunderstorm WarningCHSJasper45 min
Mar 27, 1:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper45 min
Mar 27, 1:48 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper26 min
Mar 27, 1:57 PM EDTSevere Thunderstorm WarningCHSBeaufort63 min
Mar 27, 3:26 PM EDTSevere Thunderstorm WarningCHSBeaufort33 min
Mar 27, 4:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper58 min
Mar 27, 4:11 PM EDTSevere Thunderstorm WarningCHSJasper64 min
Mar 27, 4:53 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper48 min
Mar 26, 8:18 PM EDTSpecial Weather StatementCHSBulloch42 min
Mar 27, 11:18 AM EDTSpecial Weather StatementCHSJenkins27 min
Mar 27, 11:47 AM EDTSpecial Weather StatementCHSScreven43 min
Mar 27, 1:28 PM EDTSpecial Weather StatementCHSEffingham32 min
Mar 27, 1:41 PM EDTSpecial Marine WarningCHS2 hr
Mar 27, 1:41 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler64 min
Mar 27, 1:46 PM EDTSpecial Weather StatementCHSBurke29 min
Mar 27, 2:13 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Effingham, Screven62 min
Mar 27, 2:26 PM EDTSpecial Marine WarningCHS64 min
Mar 27, 2:32 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall58 min
Mar 27, 2:41 PM EDTSevere Thunderstorm WarningCHSBulloch, Chatham, Effingham64 min
Mar 27, 3:05 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans55 min
Mar 27, 3:12 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham, Evans, Liberty63 min
Mar 27, 3:20 PM EDTSpecial Weather StatementCHSMcIntosh25 min
Mar 27, 3:33 PM EDTSpecial Marine WarningCHS117 min
Mar 27, 3:38 PM EDTSpecial Weather StatementCHSMcIntosh37 min
Mar 27, 3:45 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall60 min
Mar 27, 3:48 PM EDTSpecial Marine WarningCHS48 min
Mar 27, 4:20 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall34 min
Mar 27, 4:26 PM EDTSpecial Weather StatementCHSLong34 min
Mar 27, 4:37 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall53 min
Mar 27, 4:46 PM EDTAreal Flood AdvisoryCHSChatham89 min
Mar 27, 4:57 PM EDTSpecial Marine WarningCHS59 min
Mar 27, 5:09 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty31 min
Mar 27, 5:14 PM EDTSpecial Weather StatementCHSLong31 min
Mar 27, 5:52 PM EDTSpecial Weather StatementCHSLiberty, Long23 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.